Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 4, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Mar 13, 2007, 2:04 PM CDT for McMullen County, Texas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2007, 2:04 PM CDT (19:04 UTC)
- Expired
- Mar 13, 2007, 4:00 PM CDT
- In force
- 116 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Whole counties
County McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 122 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 131906 FFWCRP TXC311-132100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 204 PM CDT TUE MAR 13 2007 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN MCMULLEN COUNTY IN SOUTH TEXAS * UNTIL 400 PM CDT * AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED 1.5 INCHES PER HOUR FALLING OVER NORTHERN MCMULLEN COUNTY IN AN AREA THAT IS ALREADY SATURATED AND ADDITIONAL DEVELOPMENTS ARE EXPECTED THROUGH 4PM. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...TILDEN AND CROSS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS RANCHLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 2863 9838 2825 9835 2823 9880 2864 9883 $$ JM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 13, 10:31 AM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Mar 13, 10:31 AM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1031 AM CDT TUE MAR 13 2007 .UPDATE...A RATHER MOIST AIRMASS IS IN PLACE ACROSS SOUTH TX THIS MORNING. PWS WERE AVERAGING 1.5-1.8 INCHES WITH MOISTURE EXTENDING UPWARD TO THE MIDDLE TROPOSPHERE. WITH CONVECTIVE TEMPS IN THE LOWER 70S...IT WL NOT TAKE MUCH TO GENERATE CONVECTION TDA. KCRP 88D WAS ALREADY SHOWING SHOWERS BEGINNING TO DEVELOP ACROSS THE ERN AREAS. A SPEED MAX PUSHING THROUGH SOUTH TX THIS MORNING WL FURTHER AID IN THE DEVELOPMENT OF CONVECTION. KCRP 88D WAS SHOWING ELEVATED CONVECTION CONTINUING TO INCREASE IN COVERAGE AND INTENSITY ACROSS THE RIO GRANDE PLAINS DUE TO THIS SPEED MAX. ALSO...THE MAIN UPR LOW BACK ACROSS SE NM WL BE PUSHING EWD TDA...ENHANCING THE OVERALL DIVERGENT PATTERN IN PLACE. WITH ALL THIS SAID...WL MAINTAIN THE LKLY/CAT POPS FOR TDA. MADE A FEW ADJUSTMENTS TO THE TEMPS AND WINDS. 5 FT SWELLS WL CONTINUE THROUGH TNT WHILE THE OVERALL GRADIENT WL REMAIN GENERALLY ON THE WK SIDE. WHILE THE POTENTIAL FOR HVY RAIN EXISTS...THE POTENTIAL FOR SVR WX IS LESS CERTAIN. INITIALLY THE CAPPING INVERSION AND THE THICK CLOUD CVR WL LIMIT THE SVR POTENTIAL THROUGH EARLY AFTN. HOWEVER THE MID LVL LAPSE RATES WL CONTINUE TO STEEPEN THIS AFTN AND THE 0-6KM SHEAR WL CONTINUE TO INCREASE AS THE UPR LOW BEGINS TO MOVE EWD. A POSSIBLE CLUSTER OF STORMS MAY INITIALLY AFFECT THE WRN AREAS THIS AFTN/EVE AND THEN AFFECT THE REMAINDER OF THE AREA OVERNIGHT. STILL SOME UNCERTAINTY ON THIS SCENARIO BUT WITH SUCH DECENT CAPES ABV THE CAP AND INCREASING SHEAR...WE WL MAINTAIN SOME KIND OF SVR THREAT FOR TNT IN ADVANCE OF THIS UPR LOW. && .PREV DISCUSSION... /ISSUED 444 AM CDT TUE MAR 13 2007/ SHORT TERM (TODAY THROUGH WEDNESDAY)...ATMOSPHERE ACROSS S TX HAS RECOVERED AFTER MCS 24 HOURS AGO. THE QUASI-STNRY LOW ACROSS SE NM WILL DRIFT E TODAY INTO NW TX AND SE TONIGHT INTO N-CNTL TX. NAM AND GFS DIVERGE WITH EXACT TRACK THRU ERN PART OF STATE ON WED...WITH NAM FURTHER N AND REMAINING CLOSED. THE FIRST LOBE OF PVA SEEN ON WATER VAPOR IMAGERY AND RUC ANALYSIS IS APPROACHING RIO GRANDE EARLY THIS MORNING. ELEVATED RWS AND EVEN A FEW TSTMS WILL CONT TO DVLP EARLY THIS MORNING ACROSS THE RIO GRANDE PLAINS AND WILL MOST LIKELY SPREAD EWD INTO THE COASTAL BEND OVER THE NEXT SEVERAL HOURS. MAY BE A TEMPORARY BREAK ON BACK SIDE OF THIS FIRST PIECE OF ENERGY MID MORNING...BUT CONVECTION MAY INCREASE IN COVERAGE LATE THIS MORNING AND ESPECIALLY INTO THE AFTN AND POSSIBILY INTO EARLY THIS EVE ACROSS THE COASTAL BEND AS SFC HEATING BEGINS TO INTERACTS WITH THE VERY MOIST AND ONLY WEAKLY CAPPED ATMOSPHERE. ONCE AGAIN...LOCALLY HEAVY RAINFALL A GOOD POSSIBILITY GIVEN THE MOIST COLUMN. IN ADDITION...THERE APPEARS TO A SEVERE POTENTIAL THIS AFTERNOON AND TONIGHT. SUFFICIENT 0-6 KM DEEP LAYER SHEAR SPREADING INTO THE AREA...DESCENT INSTABILITY DVLPG THIS AFTN AND STEEPENING ELEVATED LAPSE RATES ALL POINT TO THE POTENTIAL FOR ISOL SVR STORMS...PRODUCING HAIL AND/OR DAMAGING WINDS. HAVE SIDED TOWARDS THE HIGHER GFS MOS POPS FOR TODAY AND UNDERCUT ALL GUIDANCE ON HIGHS. MAY HAVE TO WATCH FOR SOME TYPE OF ORGANIZING MCS TO THE NORTH THIS EVE AS STRONGER ASCENT SPREAD INTO S-CNTL AND S TX WITH SECOND LOBE OF ENERGY IN BASE OF LOW...AND AS SRLY LLJ BEGINS TO INCREASE. MAY BE THE POTENTIAL FOR THIS TO BUILD FAR ENUF S TO AFFECT OUR AREA LATE TONIGHT. SHEAR PARAMETERS AND ELEVATED LAPSE RATES ONLY INCREASE FURTHER TONIGHT. SPC SWODY1 HAS THE ENTIRE CWA IN A SLIGHT RISK TODAY AND TONIGHT...SO HAVE INCLUDED SEVERE MENTION (IN ADDITION TO LOCALLY HEAVY RAINFALL) IN ZFP AND GRIDS. THERE WILL STILL BE THE POTENTIAL FOR CONVECTION ACROSS THE NE HALF OF THE CWA ON WED IN BASE OF TROF/LOW. THERE STILL MAY BE A HAIL POTENTIAL ALSO ON WED ACROSS THIS AREA AS THE COLD H5 POCKET CLIPS THE AREA. (HAVE NOT INCLUDED A MENTION OF THIS IN ZFP OR GRIDS) OUT ACROSS THE SW HALF OF THE CWA HOWEVER...SUBSIDENCE WILL BE SETTING IN YIELDING MUCH WARMER TEMPS AND CLEARING SKIES. MARINE...AN UPPER LEVEL LOW PRESSURE SYSTEM THAT HAS BEEN STALLED ACROSS SOUTHEAST NEW MEXICO WILL BEGIN TO SLOWLY MOVE EAST TODAY AND TONIGHT. ABUNDANT GULF MOISTURE OUT AHEAD OF THIS SYSTEM WILL PRODUCE PERIODS OF SHOWERS AND THUNDERSTORMS TODAY THROUGH WEDNESDAY. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE. WEAK TO OCCASIONALLY MODERATE ONSHORE FLOW IS EXPECTED THROUGH THURSDAY. A COLD FRONT IS EXPECTED TO PUSH THROUGH THE COASTAL WATERS FRIDAY MORNING WITH A MODERATE EAST TO NORTHEAST FLOW IN ITS WAKE. MODERATE SOUTHEAST FLOW WILL RETURN SATURDAY AS THE HIGH MOVES EAST. AVIATION...ELEVATED RWS AND ISOLD TSTMS EARLY THIS MORNING FM LRD-ALI WILL CONT TO SLIDE EAST THRU THE EARLY MORNING HOURS. ELSEWHERE LOW STRATUS WILL RESULT IN IFR/LIFR CONDS ACROSS MANY INTERIOR LOCATIONS. AREAS OF FOG WILL ALSO CONT...GNRLY REDUCING VSBLTYS IN THE 2-4 MI RANGE. THESE CONDS WILL IMPROVE AFTER 15Z. SHOULD SEE RWS/TSTMS RE-DVLPD LATE THIS MORNING AND INTO THE AFTN ACROSS MUCH OF S TX...ESP THE ERN HALF OF THE CWA. COULD BE ISOLD STORMS PRODUCING SVR HAIL AND SVR WINDS THIS AFTN AND TONIGHT. LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...RETAINED SLIGHT CHANCE POPS OVER THE EAST 00-06Z WEDNESDAY EVENING WITH LINGERING MOISTURE/JET DYNAMICS. STABILIZING/DECOUPLED BOUNDARY LAYER COMBINED WITH RECENT RAINS WILL LEAD TO PATCHY/AREAS FOG WEDNESDAY NIGHT/THURSDAY MORNING. STRATUS OVER THE EAST WILL LIKELY PERSIST DURING THIS TIMEFRAME AS THE CAPPING INVERSION STRENGTHENS. CLOUDINESS WILL EVENTUALLY DISSIPATE THURSDAY AFTERNOON IN SUBSIDENT REGIME. AT LEAST PATCHY FOG IS ANTICIPATED THURSDAY NIGHT AS THE BOUNDARY LAYER DECOUPLES/STABILIZES AGAIN BUT AN ENCROACHING COLD FRONTAL BOUNDARY WILL CAUSE STRATUS TO FORM WHICH WILL LIKELY MINIMIZE THE INTENSITY OF THE FOG. RAISED MINS OVER THE FAR EAST WEDNESDAY NIGHT WHERE STRATUS PERSISTS AND LOWERED MAXES ACROSS THE EAST THURSDAY DUE TO LATE DISSIPATION OF STRATUS/FOG AND DEVELOPMENT OF AN EASTERLY FLOW. OUTLIER SOLUTION OF DELAYED/NO FRONTAL PASSAGE PER THE GFS HAS BEEN DISCOUNTED GIVEN THE DEPARTURE OF THE CLOSED MID-LEVEL CYCLONE. PREFER CONSENSUS SOLUTIONS PER THE ECMWF/NOGAPS/CANADIAN/DGEX WHICH INDICATE A COLD FRONTAL PASSAGE FRIDAY MORNING. FORCING WILL ONLY BE ABLE TO GENERATE CLOUDINESS AND NOT PRECIPITATION. SURFACE ANTICYCLONE SHIFTS AWAY FROM THE REGION NEXT WEEKEND INTO EARLY NEXT WEEK WITH ONSHORE FLOW RESULTING IN A GOOD DEAL OF CLOUDINESS BUT INSIGNIFICANT FORCING WILL PRECLUDE PRECIPITATION. STRENGTHENING LOW-LEVEL JET/PRESSURE GRADIENT WILL RESULT IN BREEZY/WINDY CONDITIONS ACROSS THE INTERIOR AND SCA CONDITIONS OVER THE WATERS SUNDAY/MONDAY. LOWERED MAXES FRIDAY/SATURDAY AND RAISED MINS SUNDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 74 62 80 65 82 / 80 60 30 20 10 VICTORIA 74 61 75 60 81 / 90 70 50 20 10 LAREDO 79 64 89 66 94 / 50 50 10 10 10 ALICE 76 62 84 62 86 / 70 60 20 10 10 ROCKPORT 74 62 75 66 80 / 90 60 40 20 10 COTULLA 76 61 86 60 90 / 50 50 10 10 10 KINGSVILLE 75 62 83 64 85 / 70 60 20 20 10 NAVY CORPUS 74 63 77 67 80 / 80 60 30 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && MB
Hazardous weather outlook, Mar 13, 5:07 AM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 507 AM CDT TUE MAR 13 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-141100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 507 AM CDT TUE MAR 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT COPIOUS MOISTURE WILL INTERACT WITH AN UPPER LEVEL DISTURBANCE AND DAY TIME HEATING TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS SOUTH TEXAS THIS AFTERNOON. THE STORMS MAY ORGANIZE INTO A LINE OF STORMS TONIGHT AND SWEEP ACROSS THE AREA. SUFFICIENT SHEAR AND INSTABILITY WILL BE IN PLACE ACROSS ALL OF SOUTH TEXAS TO ALLOW FOR A SLIGHT RISK FOR SOME OF THESE STORMS TO BECOME SEVERE THIS AFTERNOON AND TONIGHT...PRODUCING LARGE HAIL AND DAMAGING WINDS GUSTS. IN ADDITION...LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES WILL BE POSSIBLE...RESULTING IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY THE SHOWERS AND STORMS WILL BE CONFINED MAINLY NORTHEAST OF INTERSTATE 37 AS THE UPPER LEVEL DISTURBANCE PASSES JUST NORTH OF THE REGION. THERE MAY BE THE POTENTIAL FOR ISOLATED STORMS ACROSS THE VICTORIA CROSSROADS AREA TO BECOME SEVERE ON WEDNESDAY...PRODUCING LARGE HAIL. THE SHOWERS AND THUNDERSTORMS WILL MOVE EAST OF THE REGION ON THURSDAY ALONG WITH THE UPPER LEVEL DISTURBANCE. ONSHORE FLOW WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS ACROSS ALL THE WATERS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. JR/BB
In the hours before
Local storm report, Mar 13, 11:34 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1134 AM CDT TUE MAR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 AM HAIL CROSS 28.60N 98.55W
03/13/2007 E0.75 INCH MCMULLEN TX LAW ENFORCEMENT
REPORT FROM THE MCMULLEN COUNTY SHERIFFS OFFICE
&&
NHAMPSHIRESpecial weather statement, Mar 13, 1:37 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 137 PM CDT TUE MAR 13 2007 TXZ232-244-246-131900- BEE-REFUGIO-SAN PATRICIO- 137 PM CDT TUE MAR 13 2007 ...A STRONG THUNDERSTORM WAS AFFECTING SAN PATRICIO AND APPROACHING BEE AND REFUGIO COUNTIES... AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF EDROY...OR 8 MILES WEST OF SINTON...MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. JM
Special weather statement, Mar 13, 1:45 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 145 PM CDT TUE MAR 13 2007 TXZ230-231-131945- LIVE OAK-MCMULLEN- 145 PM CDT TUE MAR 13 2007 ...A STRONG THUNDERSTORM WAS AFFECTING LIVE OAK AND MCMULLEN COUNTIES... AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CALLIHAM...OR NEAR CHOKE CANYON...MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. JM
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 11:26 AM CDT | Severe Thunderstorm Warning | CRP | McMullen | 19 min |
| Mar 13, 12:58 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak, McMullen | 47 min |
| Mar 13, 1:05 PM CDT | Severe Thunderstorm Warning | CRP | Nueces, San Patricio | 25 min |
| Mar 13, 2:47 PM CDT | Flash Flood Watch | CRP | Aransas, Bee, Calhoun, Goliad, La Salle, Live Oak and 3 more | 11 hr |
| Mar 13, 4:53 PM CDT | Flash Flood Warning | CRP | McMullen | 2 hr |
| Mar 13, 5:57 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 63 min |
| Mar 13, 6:47 PM CDT | Tornado Warning | CRP | Bee, Live Oak | 28 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.